# SDR 2020FA0000124

- Difficulty date: April 30, 2019
- Submitted: February 4, 2020
- Operation: General aviation
- Make and model: Piper PA-32R-300
- Aircraft serial: 32R7780482
- Engine: Lyc IO540*
- Propeller: Mcauly B3D36C424
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Seal
- Condition: Deformed
- Location: Oil Filter
- Component: Oil Filter
- Component part number: AA481032
- Stage of operation: NR
- How discovered: 9
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

THE OIL RELIEF SPRING WAS DEFORMED AND THE FILTER WAS OFF THE SEAL ALLOWING OIL TO BYPASS THE FILTER.  THE ENGINE WAS PROBABLY STARTED WITH COLD OIL CAUSING THE FILTER TO COME OFF THE SEAT AND DEFORM THE SPRING.  THE FILTER WAS NOT CLOGGED WITH ONLY 23 HOURS ON THE OIL.
